Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 14, 2006, 7:58 AM EDT for Stanly County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2006, 7:58 AM EDT (11:58 UTC)
- Expired
- Jun 14, 2006, 10:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 158 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 12.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 141201
FFWRAH
NCC167-141400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
758 AM EDT WED JUN 14 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1000 AM EDT
* AT 751 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER STANLY COUNTY. AS MUCH AS 2.5 INCHES OF RAIN
HAS FALLEN OVER THE WESTERN HALF OF THE COUNTY. AN ADDITIONAL 1 TO
2 INCHES MAY FALL THROUGH 930 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLYLER
AND ALBEMARLE. FLOODING MAY OCCUR ALONG CURL TAIL CREEK...HARDY
CREEK...LONG CREEK AND LITTLE CREEK.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY AREAS. THOSE LIVING IN FLOOD PRONE AREAS OR
NEAR FLOODING CREEKS AND STREAM SHOULD MOVE TO HIGHER GROUND
IMMEDIATELY.
LAT...LON 3539 8005 3517 8016 3518 8049 3549 8029
3546 8014
$$
WSS/LOCKLEARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:25 AM EDT, 33 minutes earlier.
Area forecast discussion, Jun 14, 7:25 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 725 AM EDT WED JUN 14 2006 .SHORT TERM /REST OF TODAY/... UPDATING FLOOD WATCH SHORTLY TO INCLUDE THE WESTERN COUNTIES. ALBERTO BECOMING EXTRATROPICAL AS OH VALLEY S/W BEGINNING TO EXERT ITS INFLUENCE. S/W HAS PULLED MOISTURE FARTHER WEST. THIS WILL RESULT IN BAND OF HEAVY/LOCALLY EXCESSIVE RAINFALL OVER THE WESTERN COUNTIES OF CENTRAL NC. && .PREV DISCUSSION... (ISSUED 320 AM EDT WED JUN 14 2006) SHORT TERM /TODAY THROUGH SATURDAY/... JUST MINOR TWEAK REQUIRED TO THE FORECAST IN THE SHORT TERM. MAIN FORECAST CHALLENGE INVOLVES MAX TEMPS TODAY AND HOW FAR NW RAIN SHIELD WILL EXTEND. MESO ANALYSIS DEPICTS INVERTED SURFACE TROUGH/PSEUDO-WARM FRONT EXTENDING NE ACROSS EASTERN SECTIONS OF SANDHILLS THROUGH THE COASTAL PLAIN. APPEARS THAT SURFACE CIRCULATION CENTER OF ALBERTO WILL LIKELY FOLLOW THIS PATH. STILL EXPECT TO SEE SOME ACCELERATION TO THE NE LATER TODAY AS MID LEVEL S/W CURRENTLY CROSSING THE OH VALLEY GETS CLOSER. STILL APPEARS THAT GREATEST THREAT FOR PROLONG RAIN WILL BE THIS MORNING AND MAINLY ALONG AND EAST OF SURFACE TROUGH. LOW LEVEL MOISTURE TRANSPORT MAXIMIZED OVER THE EASTERN TWO-THIRDS OF CENTRAL NC AT 12Z THEN FOCUS SHIFTS INTO THE COASTAL AREA BY 18Z. FINALLY...GREATEST UPPER LEVEL DIVERGENCE OVER THE REGION AT 12Z THEN LIFTS NE BY 18Z. THUS...APPEARS THAT THREAT FOR LOCALIZED FLOODING STILL A CONCERN FOR THE EASTERN HALF OF FORECAST AREA. WILL MAINTAIN FLOOD WATCH AS IS AND NOT EXPAND NOR CONTRACT. MORE THAN LIKELY...FLOOD WATCH WILL BE CANCELED BEFORE CURRENT EXPIRATION TIME OF 8 PM EDT. FURTHER WEST...STILL EXPECT TO SEE RAIN BUT PRECIP AMOUNTS WILL LIKELY DROP-OFF SIGNIFICANTLY WEST OF THE TRIANGLE. ACROSS THE TRIAD REGION...RAINFALL AMOUNTS MAY VARY FROM AROUND A HALF INCH OVER THE EAST AND SOUTH SECTIONS TO BELOW A QUARTER OF AN INCH W-N OF WINSTON-SALEM. DUE TO EXPECTED ACCELERATION TO THE NE...DID END PRECIP A COUPLE HOURS SOONER THIS AFTERNOON THAN IN PREVIOUS FORECAST. OVERCAST SKIES AND WIDESPREAD RAIN WILL HOLD TEMPS DOWN FOR GOOD PART OF THE DAY. WITH ANTICIPATION OF RAIN DIMINISHING THIS AFTERNOON...MAY SEE SOME TEMP RECOVERY...ESPECIALLY WEST AND SOUTH SECTIONS. TWEAKED TEMPS A BIT IN THE WEST BUT STILL ESSENTIALLY THE SAME FORECAST. EXPECT DRY WEATHER TONIGHT THROUGH SAT. MID/UPPER LEVEL HEIGHTS INCREASE LATE THU THROUGH SAT AS L/W TROUGH LIFTS NORTH AND UPPER RIDGE BUILDS OVER THE SE U.S. THIS WILL GIVE THE REGION A GENUINE TASTE OF SUMMER THIS WEEKEND AS AFTERNOON TEMPS RETURN TO THE UPPER 80S/LOWER 90S. LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE AXIS IN VICINITY OF CENTRAL NC THROUGH EARLY NEXT WEEK. THIS TRANSLATE TO WARM AND MAINLY DRY CONDITIONS. APPEARS THAT ANY CONVECTION THAT OCCURS WILL BE ISOLATED AND MAINLY CONFINED TOT EH EASTERN FRINGE DUE TO POSSIBLE SEA BREEZE INTRUSION...AND IN THE FAR NW DUE TO ANY CONVECTIVE DEVELOPMENT IN THE HIGHER TERRAIN. AVIATION... WARM FRONT EXTENDING INTO THE EASTERN PIEDMONT OF NC HAS RESULTED IN LIFR FOG AND CEILINGS ACROSS EASTERN TAF SITES THUS FAR...HOWEVER EXPECT TO SEE MARKED IMPROVEMENT IN VISIBILITY WITH ONSET OF RAIN THROUGH 12Z. IFR CEILINGS WILL PERSIST UNTIL WELL DEFINED CIRCULATION CENTER TRACKS NORTHEAST THROUGH THE COASTAL PLAIN...MOVING OFFSHORE BY 00Z. HEAVY RAIN BAND ASSOCIATED WITH WELL DEFINED CENTER...WILL REDUCE VISIBILITIES TO 1 TO 2 MILES...WITH BEST CHANCE FOR THUNDER IN THE EAST...AT FAY AND RWI TAF SITES. EXPECT STEADY IMPROVEMENT FROM 21 TO 03Z AS SYSTEM PASSES TO THE NORTHEAST. && .RAH WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR ALL OF CENTRAL NC UNTIL 8 PM WEDNESDAY. && SHORT TERM...RFG/WSS
Hazardous weather outlook, Jun 14, 5:06 AM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 506 AM EDT WED JUN 14 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-150900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 456 AM EDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN WILL OCCUR ACROSS MUCH OF CENTRAL NORTH CAROLINA TOADY AS THE REMNANTS OF TROPICAL STORM ALBERTO MOVE NORTHEAST OVER EASTERN NORTH CAROLINA. A FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL NORTH CAROLINA THROUGH EARLY THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL OCCUR ACROSS CENTRAL NORTH CAROLINA WITH AMOUNTS LESS THAN TWO INCHES EXPECTED IN THE TRIAD. THE HEAVIEST RAINFALL WILL OCCUR THIS MORNING INTO THE EARLY AFTERNOON HOURS. AN ISOLATED WIND GUST UP TO 40 MPH MAY OCCUR WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS IN EXCESS OF AN INCH...OBSERVED RAPIDLY RISING WATER LEVELS IN CREEKS OR STREAMS...STREETS THAT ARE IMPASSABLE DUE TO HIGH WATER...OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 14, 7:00 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 700 AM EDT WED JUN 14 2006 NCZ042-043-077-078-085-086-088-089-141200- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...WILSON...LILLINGTON... GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 700 AM EDT WED JUN 14 2006 ...THREAT OF ISOLATED TORNADOES... WAYNE AND SAMPSON COUNTIES REMAIN UNDER A TORNADO WATCH TODAY UNTIL 4 PM AS THE REMNANTS OF TROPICAL STORM ALBERTO MOVE NORTHEAST THROUGH THE COASTAL PLAIN OF NORTH CAROLINA. LOCALLY GUSTY WINDS OR BRIEF ISOLATED SMALL TORNADOES ARE ALSO POSSIBLE IN SWIRLING BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH ALBERTO TO THE NORTH AND WEST OF THE OFFICIAL WATCH AREA...WESTWARD TO THE SANDHILLS AND NORTHWARD TO NEAR THE TRIANGLE AREA THIS MORNING. REPORT AN LOCALIZED DAMAGE OR THREATENING CONDITIONS PROMPTLY TO THE NATIONAL WEATHER SERVICE OR TO LOCAL EMERGENCY OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. RFG
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:44 AM EDT | Flash Flood Warning | RAH | Anson | 2 hr |
| Jun 14, 8:04 AM EDT | Flash Flood Warning | RAH | Montgomery | 116 min |
| Jun 14, 8:24 AM EDT | Flash Flood Warning | RAH | Lee, Moore, Wake | 3 hr |
| Jun 14, 9:00 AM EDT | Flash Flood Warning | RAH | Chatham, Davidson, Durham, Orange, Randolph | 3 hr |
| Jun 14, 9:11 AM EDT | Flash Flood Warning | RAH | Anson, Richmond | 2 hr |
| Jun 14, 9:51 AM EDT | Flash Flood Warning | RAH | Montgomery, Stanly | 99 min |
| Jun 14, 10:42 AM EDT | Flash Flood Warning | RAH | Alamance, Guilford | 2 hr |
| Jun 14, 10:50 AM EDT | Flash Flood Warning | RAH | Franklin, Halifax, Johnston, Nash, Warren | 3 hr |
| Jun 14, 11:04 AM EDT | Flash Flood Warning | RAH | Edgecombe, Wilson | 3 hr |
| Jun 14, 11:07 AM EDT | Flash Flood Warning | RAH | Harnett | 3 hr |
| Jun 14, 11:16 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Lee, Moore, Orange and 2 more | 3 hr |
| Jun 14, 11:44 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 31 min |
| Jun 14, 11:58 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 62 min |
| Jun 14, 12:06 PM EDT | Tornado Warning | RAH | Johnston | 24 min |
| Jun 14, 1:52 PM EDT | Flash Flood Warning | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Vance and 2 more | 4 hr |
| Jun 14, 1:55 PM EDT | Flash Flood Warning | RAH | Durham, Harnett, Johnston, Wake | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.